MAUDE Adverse Event Report: LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 30, FIRM; MESH, SURGICAL

LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 30, FIRM; MESH, SURGICAL
Catalog Number 2030002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Fistula (1862); Unspecified Infection (1930)
Date of Event 07/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This mdr is being reported in an abundance of caution due to the planned surgical intervention.To date, it is unknown if the device was explanted.Internal investigation into strattice lot sp100588 included a review of the reported information, review of the device history records, and a review of the complaint history records with no remarkable findings, including no other complaints reported against the lot and no related deviations or non-conformances revealed during processing.The lot was aseptically processed, terminally sterilized within the process parameters and met all qc release criteria.As of (b)(6) 2018, of the (b)(4) devices released to finished goods, (b)(4) have been distributed with (b)(4) devices reported as implanted.Based on the results of the investigation with no remarkable findings, a relationship between the strattice and this event could not be determined.No further actions are required as a nonconformance could not be confirmed.If additional information is reported, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a patient underwent abdominal wall reconstruction with strattice, enterolysis and "encolostomy" takedown for a large ventral abdominal wall hernia on (b)(6) 2018.No fascia approximation was achieved and the strattice was placed in underlay fashion and fixed to the posterior and anterior fascia.The operative report also indicates space as "clean contaminated." subsequently, the patient presents with a possible infection.Explant surgery was scheduled for (b)(6) 2018 with possible device removal.
 
Additional Manufacturer Narrative
This follow up report is being filed to report the additional event information received.The strattice device was not explanted.The patient's death was attributed to medical bleeding as per the surgeon and the initial report of infection was determined to be unrelated to the strattice, and related to patient condition.Based on this additional event information, the investigation conclusion remains unchanged.A relationship between the strattice and this event could not be determined.As reported in the initial: this mdr is being reported in an abundance of caution due to the planned surgical intervention.To date, it is unknown if the device was explanted.Internal investigation into strattice lot sp100588 included a review of the reported information, review of the device history records, and a review of the complaint history records with no remarkable findings, including no other complaints reported against the lot and no related deviations or non-conformances revealed during processing.The lot was aseptically processed, terminally sterilized within the process parameters and met all qc release criteria.As of 03/oct/2018, of the 165 devices released to finished goods, 164 have been distributed with 53 devices reported as implanted.Based on the results of the investigation with no remarkable findings, a relationship between the strattice and this event could not be determined.No further actions are required as a nonconformance could not be confirmed.If additional information is reported, a supplemental report will be submitted.
 
Event or Problem Description
Updated information was received on 24/oct/2018 that this is a 48 year old male with a past medical history of multiple abdominal surgeries including exploratory laparotomy with small bowel resection, ileostomy and ileostomy takedown.The patient developed an enterocutaneous fistula and was on iv antibiotics during their hospital stay, daily wound care and tpn.The patient presented with infection on 24/jul/2018.Multiple cultures were taken throughout the course of months in the hospital with many resistant organisms (species not reported).When the patient was returned to surgery on 01/oct/2018, the strattice device was not explanted.The patient subsequently died on post-op day 2 due to medical bleeding.The surgeon does not attribute strattice as a cause or contributor to the initial reported infection and that the patient had poor nutrition and overall health status.As reported in the initial: it was reported that a patient underwent abdominal wall reconstruction with strattice, enterolysis and "encolostomy" takedown for a large ventral abdominal wall hernia on 06/feb/2018.No fascia approximation was achieved and the strattice was placed in underlay fashion and fixed to the posterior and anterior fascia.The operative report also indicates space as "clean contaminated." subsequently, the patient presents with a possible infection.Explant surgery was scheduled for 1/oct/2018 with possible device removal.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 30, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
MDR Report Key7991751
Report Number1000306051-2018-00132
Device Sequence Number1214944
Product Code FTM
UDI-Device Identifier00818410010393
UDI-Public00818410010393
Combination Product (Y/N)N
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue Number2030002
Device Lot NumberSP100588
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer10/24/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION; NO INFORMATION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR